MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21AGN-751
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm sjm regent heart valve was chosen for implant during an aortic valve replacement.Sizing was conducted using a sjm 905 sizer.The valve was attempted to be implanted, but the valve did not parachute well into the annulus using pledgets.The patient had a hypertrophied septum and heavy calcification on the annulus.The position of the sewing cuff was supra-annular.The physician believed that the valve was unable to parachute in well due to subvalvular tissue.The valve was removed and replaced with a 19mm sjm regent heart valve.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of a valve not parachuting well into the annulus was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated he patient had a hypertrophied septum and heavy calcification on the annulus which could have contributed to the reported event.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm sjm regent heart valve was chosen for implant during an aortic valve replacement.Sizing was conducted using a sjm 905 sizer.A larger 21mm valve was chosen due to sizing concern.The valve was attempted to be implanted, but the valve did not parachute well into the annulus using pledgets.The patient had a hypertrophied septum and heavy calcification on the annulus.The position of the sewing cuff was supra-annular.The physician believed that the valve was unable to parachute in well due to subvalvular tissue.The valve was removed and replaced with a 19mm sjm regent heart valve.No adverse patient effects were reported.The patient status was reported as stable.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16974219
Report Number2135147-2023-02162
Device Sequence Number2543498
Product Code LWQ
UDI-Device Identifier05414734005982
UDI-Public05414734005982
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21AGN-751
Device Catalogue Number21AGN-751
Device Lot Number8377099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale